Daily Mail

Anyone seen article in todays Daily Mail.....

Mother, 46, shed her skin 'like a snake' after extreme reaction to drugs she took to treat lupus

Mary suffers from lupus caused by problems with the body's immune system

She was given the drug Quinoric to treat the condition but developed an agonising skin reaction

Doctors told her to say her final goodbyes to her children

Read more: dailymail.co.uk/health/arti...

7 Replies

oldestnewest
  • gosh what a horroble story. i know that quinine based treatment works for many many people. but not for everyone. for me it has caused huge flares rather than treat it and it has put me off any of the drugs now. i ma in pain all the time but i dont trust the treaments available. on steroids but dont want them anymore as they are making me gain a lot of weight

  • My son sent me this article I am fine on plaquinal but I read that some chemists/doctors nt sure which way round are giving you this other one sometimes and it is making people Ill. I bet it is cheaper. So watch out be alert. X

  • Quinorc is the cheaper drug , what the docs now have to do is write hydroxychloriquine so the cheap version is issued. The pharmacist said if I want to go back on to the placquenil the GP had to write THAT on the prescription. I went to GP and asked and that is when we fell out! She refused And when I mentioned my findings on quinorc (Stephens syndrome etc) she said the other can cause this too and refused to budge. I am still really cross. Interesting that it causes flares, how can you tell if it's the meds?

  • That poor lady what an awful thing to happen to her, sounds like it's all to do with costs

  • I don't know if i'm imagining it, but my aches and pains have felt worse since they changed my drugs from Plaquinel to Quinoric. The last few days i've been having a bit of a flare. I know they have the same amount of hydroxychloraquine in them but do they have the same fillers?

  • I have managed to get my repeat prescription changed to read Plaquenil instead of hydroxychloroquine. I understood from a pharmacist that different fillers are used in these drugs. Try mentioning to GP's that you feel better when taking Plaquenil so you think it must be the fillers in the other drugs in order to get the better version and not the cheap brand.

  • Quinoric does have different fillers (excipients) from Plaquenil (family members work in pharma company). If you prefer Plaquenil, then you need to get your GP to write that on the prescription. Don't worry to much; many drugs can cause Stevens Johnson syndrome, but it is very rare.

    There was another scare story in the Mail this weekend, about someone with lupus on steroids for 5 years who put on loads of weight - as we know this is very common and very well known!! Can't imagine why she wasn't warned or given different treatments.

You may also like...